MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293062030
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Stretched (1601); Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).Device evaluated by mfr: the outer shaft, mid-shaft, inner shaft, proximal liner and the remainder of the device were checked for damage.A kink was noticed at the nosecone as well as multiple kinks throughout the outer shaft.The mid-shaft and the proximal inner shaft were completely separated from the handle, also with multiple kinks throughout its length.The proximal liner was separated from the handle.The inner liner was also separated from the handle with multiple kinks.The pull rack had come loose inside of the handle due to the mid-shaft coming loose from the retainer clip.The stent was not returned.The handle was separated and inspected for further damage.It was noticed that the mid-shaft was detached from the retainer clip.It was also noticed that the inner liner was separated from the cuff.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that stent damage and deployment difficulties occurred.The 50% stenosed, moderately calcified lesion was located in the superficial femoral artery (sfa).A 6 x 200 x 130 innova¿ was advanced to the sfa via a contralateral approach and deployment was initiated with the thumb wheel until the white arrow was visualized.Deployment was switched to the pull grip when there was difficulty pulling the knob to finish deployment and approximately 10cm of the stent elongated.The innova¿ delivery system was walked off the guide wire in 3 pieces; first the outer catheter was removed and then the inner catheter.The lesion was dilated with a balloon to complete the procedure.There were no patient complications and the patient's status was fine.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6386004
Report Number2134265-2017-01650
Device Sequence Number744601
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public(01)08714729874065(17)20191231(10)20109861
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberH74939293062030
Device Catalogue Number39293-06203
Device Lot Number20109861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2017
Initial Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS SHEATH: COOK ANSEL 7FR; GUIDE WIRE: MAGIC TORQUE .035"